Ask a doctor

Lumpy Lips After Juvederm? I Did Have a Review Since Apparently Everything's Ok and Should Wait 2 Weeks.

Help! I had Juvederm in my lips 4 days ago as I asymmetric. During the procedure my Doctor commented that I was bleeding and I was likely to bruise. Since then the bruising on the one side of my top lip is healing well. But the otherside seems to be still swollen and slightly numb. There are no signs of a hematoma. Do you think I had to much product on one side? should I massage them, I was told not to. I'm am taking a once a day antihistamine, icing, and been using a anti bruising cream.

Doctor Answers (7)

Asymmetry following Juvederm in the lips

+2

Sorry to her about your asymmetric result following Juvederm treatment. It is difficult to give you advice without seeing your lips in person. Are your lips "lumpy" only in the sense that you see asymmetry? Actual lumps following Juvederm injections are rare, but may be caused if:

 

1) The Juvederm was injected superficially, or too close to the surface of the skin
2) Too much was injected
3) The Juvederm was injected unevenly and/or with poor technique

If there are actual lumps present, they can be massaged out if they are addressed within 24 hours of the initial injections. In cases where the patient wishes to eliminate filler in an area before the body takes care of it on its own, the enzyme hyaluronidase is a great option.  The enzyme can dissolve the filler, leaving the patient without a trace of it. Depending on the exact nature of your issue, this may be an option.

If the "lumpiness" you describe only has to do with uneven swelling, I would recommend using some ice and giving it a little bit of time. 4 days is still soon after your treatment, and you are right around the peak of your swelling. You may find that the swelling on that side goes down, and you have a symmetric result after all.  It will take 2 weeks for all of the swelling to resolve.

At this point, I would recommend seeing your physician who performed the injections, and discussing a possible treatment for your issue with him or her.  Thanks and good luck!


Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 21 reviews

Lumpy lips after filler

+2

Any filler can cause lumpiness in the short term, and much of it relates to there being a hematoma or bruise. This typically subsides in 1-2 weeks, so always best to wait 2 weeks before considering any further treatment such as deep massage, hyaluronidase to dissolve the juvederm, etc....Dr. Benjamin Barankin, Toronto Dermatology Centre.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 20 reviews

Lumps in lips 4 days after Juvederm

+2

  It is not uncommon to have some swelling and lumpiness of the lips after Juvederm.  It may take up to two weeks for everything to settle down.  I would not massage the area, but the product should not spread 4 days after injection anyway.

  A nice reassurance is that the Juvederm can be dissolved with hyaluronidase if you are not happy with the results. Wait another week or so, and hopefully you will be happy with the results.  If you are not pleased in 2 weeks, go speak with your doctor about hyaluronidase to dissolve the product. Hang in there.  Lana Long, M.D.

 

Lana Long, MD
Cincinnati Dermatologic Surgeon

You might also like...

Juvederm for lips

+2

Dear Rhettelpetal,

  • This is completely normal to swell asymmetrically
  • Bruising will cause make the swelling last a little longer
  • Try fresh pineapple (a quarter a day) to speed up the process
  • You dont need to massage them, the act of eating, talking and laughing takes care of it

Best regards,

Nima Shemirani

Nima Shemirani, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

Lumpy Lips After Juvederm

+2

No, do not massage the lips. You can move the product around and cause issues by moving it into areas that will block blood flow. Bruising and swelling is quite normal, especially in the lip area and can last up to two weeks. Nothing should be done until then, as it's hard to tell what's bruising and swelling, vs. product. Leave it alone and assess after everything has settled down.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Lumpy Lips After Juvederm

+1

Thank you for your question. Temporary side effects can include asymmetry, bruising, swelling, and soreness after fillers.  I would  continue your current after care, and do not massage the area. Be patient and return for an evaluation around 2 weeks when everything has settled down.  Be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for an evaluation and  for the safest and most effective treatments.   I hope this helps.

Sonia Badreshia-Bansal, MD
Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Lumpy lips after Juvederm

+1

Some lumpiness, swelling and bruising can happen after injections.  This usually resolves as the product settles.  This can be massaged after a week if necessary but I recommend you follow the instructions of your provider.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 136 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.